Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 7, 2003, 10:53 AM CDT for Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 10:53 AM CDT (15:53 UTC)
- Expired
- Apr 7, 2003, 11:30 AM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 071553 SVRNEW MSC109-071630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 1130 AM CDT * AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR POPLARVILLE...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3099 8975 3062 8970 3070 8932 3100 8937 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:30 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 7, 10:30 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 AM CDT MON APR 7 2003 WILL BE UPDATING THE TEXT PRODUCTS SOON AND GRAPHICAL PRODUCTS AS TIME ALLOWS. CONCERNS FOR BOTH SEVERE WEATHER AND FLOODING/FLASH FLOODING ARE THE MAIN FOCUS FOR THIS UPDATE. STALLED SURFACE BOUNDARY FROM COASTAL SOUTHWEST LA TO THE FLORIDA PARISHES OF SOUTHEAST LA TO NEAR HATTIESBURG MS WILL CONTINUE TO BE THE FOCUS OF STRONG TO SEVERE THUNDERSTORMS AND LOCAL TRAINING OF ECHOES TO PRODUCE VERY HEAVY RAINFALL. INITIAL SEVERE THREAT LOOKS TO BE MOSTLY HAIL GIVEN HISTORY THIS MORNING...BUT INCREASING MID LEVEL WIND FIELDS TOWARDS AFTERNOON WILL PRODUCE A DAMAGING WIND THREAT AS WELL. SEVERE THUNDERSTORM WATCH 112 HAS BEEN ISSUED FOR ALL OF SOUTH LA AND MUCH OF SOUTH MS UNTIL 4 PM CDT. WILL ISSUE A FLOOD WATCH FOR AREAS ALONG AND NORTH OF PRESENT LOCATION OF SURFACE BOUNDARY TO INCLUDE METRO BATON ROUGE...THE NORTH SHORE OF LAKE PONTCHARTRAIN... AND SOUTHWEST MS AND PEARL RIVER COUNTY MS. THERE MAY BE 2 OR 3 ROUNDS OF HEAVY RAINFALL THROUGH TUESDAY MORNING...SO WILL ISSUE THE FLOOD WATCH THROUGH TONIGHT FOR NOW. EXPECT RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 OR 6 INCHES IN THE WATCH AREA. POPS AND RAINFALL AMOUNTS SHOULD BE QUITE A BIT LOWER SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MS COAST...BUT WILL HAVE TO MONITOR MESOSCALE FORCING IN CASE THE SURFACE BOUNDARY SLIPS SOUTH. MID AND UPPER LEVEL WIND MAXIMA AND ASSOCIATED SHORTWAVES WILL CONTINUE TO ACTIVATE THE CONVECTION. UPDATED ZONES...HAZARDOUS WEATHER OUTLOOK...AND FLOOD WATCH WILL BE OUT SHORTLY. MCB 78/61/70/47 8+50 BTR 80/62/71/49 8+60 MSY 82/67/73/55 6981 GPT 77/66/74/52 6981 .NEW...NONE LA...FLOOD WATCH LAZ034>040-046>050. MS...FLOOD WATCH MSZ068>071-077. 22
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 4 hours 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 25 KNOTS AT ONE THOUSAND FEET ARE EXPECTED TO INCREASE TO 40 KNOTS THIS AFTERNOON. THESE WINDS WILL TRANSPORT ADDITIONAL UNSTABLE GULF AIR INTO THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY AND INCREASE TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE BY LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND HEAVY RAINFALL ARE THE PRIMARY CONCERNS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS THE COLD FRONT PUSHES SOUTH TO THE COAST BY TUESDAY AFTERNOON. CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD RAINFALL ACCUMULATIONS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO 8 INCHES POSSIBLE THROUGH TUESDAY ACROSS THE OUTLOOK AREA. THE HEAVIEST RAINFALL IS EXPECTED TO END BY TUESDAY AFTERNOON. ISOLATED SHOWERS MAY OCCUR INTO TUESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH WEDNESDAY. LOW RELATIVE HUMID LEVELS MAY RESULT IN A WILDFIRE HAZARD WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED TONIGHT. STAY TUNED TO THE LATEST ON THIS PERIOD OF INCLEMENT WEATHER IN THE UPCOMING DAYS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:08 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 52 min |
| Apr 7, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 37 min |
| Apr 7, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 49 min |
| Apr 7, 2:42 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| Apr 7, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| Apr 7, 3:13 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 32 min |
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 62 min |
| Apr 7, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.